Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 41, NWS Shreveport, LA

August 11, 2008Caldwell Parish, Ouachita Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Aug 11, 2008, 4:49 AM CDT for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2008, 4:49 AM CDT (09:49 UTC)
Expired
Aug 11, 2008, 7:45 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Caldwell Parish, LA, Ouachita Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1942 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1942 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 110949
FFWSHV
LAC021-073-111245-
/O.NEW.KSHV.FF.W.0041.080811T0949Z-080811T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 AM CDT MON AUG 11 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF BROWNSVILLE-BAWCOMVILLE...

* UNTIL 745 AM CDT

* AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHWOOD

ADDITIONAL RAINFALL AMOUNTS OF 1 INCH OR MORE ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3244 9195 3239 9199 3231 9201 3229 9202
      3228 9198 3225 9198 3225 9220 3233 9225
      3249 9219 3249 9193

$$
1 follow-up statement
000 
WGUS74 KSHV 111208
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 AM CDT MON AUG 11 2008

LAC021-073-111245-
/O.CON.KSHV.FF.W.0041.000000T0000Z-080811T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUACHITA LA-CALDWELL LA-
708 AM CDT MON AUG 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR NORTH
CENTRAL CALDWELL AND SOUTHERN OUACHITA PARISHES...

AT 704 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS 
ROADWAYS FLOODED THROUGHT SOUTHERN OUACHITA PARISH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHWOOD AND
BROWNSVILLE-BAWCOMVILLE

ADDITIONAL RAINFALL AMOUNTS OF 1-2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3244 9195 3239 9199 3231 9201 3229 9202
      3228 9198 3225 9198 3225 9220 3233 9225
      3249 9219 3249 9193

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:55 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 11, 2:55 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 AM CDT MON AUG 11 2008

.DISCUSSION...

WATER VAPOR IMAGERY SHOWS ELONGATED UPPER RIDGE CENTERED OVER
BAJA/SONORA...ALLOWING FOR NW FLOW ALOFT FM THE TEXAS PANHANDLE THRU
THE FOUR-STATE AREA.  A LARGE...DECAYING MCS WAS NOTED OVER KLBB AND
VICINITY...WHILE CLOSER TO HOME...ANOTHER WAS DEVELOPING OVER SE OK
TO BRING IN THE NEXT SHOT OF RAIN.  24-HR MPE ESTIMATES NOTE THAT
THE BULK OF HEAVIEST PRECIP FELL JUST NE OF THE CWA IN AR...ALSO
REFLECTED IN THE LATEST FFG.  THUS...WE/LL AGAIN HOLD OFF ON ISSUING
A FLASH FLOOD WATCH FOR NOW.  REPEATED MCS DEVELOPMENT HAS MADE THE
GFS SOMEWHAT NOISY...BUT LATEST RUN HINTS AT A SECOND ONE DEVELOPING
AGAIN TONIGHT AND FOLLOWING THE FIRST...SO DAY SHIFT WILL NEED TO
RE-ASSESS THE POTENTIAL FOR A WATCH THEN.  STILL...00Z KSHV RAOB
SHOWED AMS WELL ON ITS WAY TO SATURATION...AND FCST SOUNDINGS SHOW
PWATS MAXING OUT AT AROUND 2.7IN IN NW LA LATE TONIGHT...SO WE/LL
CONTINUE MENTIONING HEAVY RAINFALL IN THE GRIDS THRU TUESDAY MORNING
WHEN SECOND PROGGED MCS EXITS.  OTHERWISE...WEDNESDAY STILL LOOKS
DRY...SAME FOR MAYBE SOME LINGERING ACTIVITY TO THE SOUTH ON
RESIDUAL BOUNDARIES.  THURSDAY...LARGE TROUGH BEGINS DIGGING INTO
THE SOUTHERN PLAINS...W/SUBTLE SHORTWAVES PRECEDING IT...AND PUSHES
A FRONT THRU THE AREA LATE FRIDAY/EARLY SATURDAY.  FCST
SOUNDINGS/SHEAR PROGS ALONG THE FRONT SUGGEST FRIDAY NIGHT COULD SEE
A FEW SEVERE STORMS...BUT THAT CAN BE FURTHER ASSESSED AS THE WEEK
PROGRESSES.  OTHERWISE...TEMPS WILL BE TRICKY AGAIN TODAY...BUT THE
LOWER SIDE OF GUIDANCE LOOKS REASONABLE THRU WEDNESDAY...W/MAYBE A
BRIEF WARMUP THURSDAY BEFORE INCOMING TROUGH/FRONT TAKES TEMPS BACK
BELOW NORMAL FOR FRIDAY AND THE WEEKEND.

&&

.AVIATION...

NW FLOW ALOFT ALLOWING CONVECTIVE SYSTEMS TO ROLL INTO AREA. SFC
FRONTAL BOUNDARY OVER AREA NEAR I 20. S WINDS S OF FRONT...E WINDS N
OF FRONT. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
12/06Z. EXPECT MVFR CONDITIONS WITH MORNING PRECIP...PROBABLY VFR
DURING MIDDAY THROUGH EVENING PRECIP. ALSO THIS MORNING WILL SEE
PATCHY IFR CIGS. PRECIP AREA ATTM MAINLY N OF A LINE FROM
CLARKSVILLE TX TO SHV TO AEX. THIS PRECIP AREA WILL GRADUALLY PUSH
SOUTHWARD THROUGH THE DAY. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  73  86  71  90 / 100  60  80   0  10
MLU  80  71  82  69  91 / 100  60  90  30  10
DEQ  80  70  88  65  90 / 100  60  40   0   0
TXK  80  71  87  69  90 / 100  70  60   0   0
ELD  78  70  84  65  87 / 100  80  70   0   0
TYR  87  75  88  71  89 /  60  60  50   0   0
GGG  87  74  86  69  88 /  70  60  60   0   0
LFK  92  75  88  73  89 /  60  60  70  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/44
Hazardous weather outlook, Aug 10, 11:45 AM CDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT SUN AUG 10 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1145 AM CDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST AND DEEP EAST TEXAS...AND
FOR NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL BE LIKELY TODAY AND TONIGHT...MAINLY NORTH OF A
TYLER TEXAS...TO JENA LOUISIANA LINE.  ANY THUNDERSTORMS
THAT DO DEVELOP WILL BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
LIGHTNING.  HEAVY RAINFALL MAY AT TIMES LEAD TO PONDING ON ROADWAYS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE TO THE
SOUTHEAST THROUGH THE SOUTHERN PLAINS INTO THE NEW WORK WEEK.  AS A
RESULT...THUNDERSTORMS WILL REMAIN LIKELY AT TIMES FOR BOTH MONDAY
AND TUESDAY.  ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED
BY FREQUENT LIGHTNING AND VERY HEAVY RAINFALL.  BY MONDAY...THE
GROUND MAY BECOME SATURATED...ESPECIALLY NORTH OF I-20...AND
RESULT IN A POSSIBLE FLASH FLOOD THREAT FROM ANY ADDITIONAL RAINFALL.
HEAVY RAINFALL MAY LEAD TO PONDING ON ROADWAYS AT TIMES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 6:42 AM CDTFlash Flood WarningSHVCaldwell, Ouachita3 hr
Aug 11, 7:16 AM CDTFlash Flood WarningSHVClaiborne3 hr
Aug 11, 7:36 AM CDTFlash Flood WarningSHVClaiborne, Lincoln, Ouachita, Union3 hr
Aug 11, 9:44 AM CDTFlash Flood WarningSHVOuachita3 hr
Aug 11, 10:00 AM CDTFlash Flood WatchSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 10 more29 hr
Aug 11, 1:56 PM CDTSpecial Weather StatementSHVWebster64 min
Aug 11, 2:31 PM CDTSpecial Weather StatementSHVClaiborne59 min
Aug 11, 3:16 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Webster59 min
Aug 11, 4:03 PM CDTSevere Thunderstorm WarningSHVBienville57 min
Aug 11, 5:00 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Winn60 min
Aug 11, 5:52 PM CDTSpecial Weather StatementSHVWinn53 min
Aug 11, 6:43 PM CDTSpecial Weather StatementSHVLaSalle62 min

Nearby

Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.